MAUDE Adverse Event Report: SYMMETRY SURGICAL INC. KARLIN RETRACTOR, CRANK FRAME BODY

SYMMETRY SURGICAL INC. KARLIN RETRACTOR, CRANK FRAME BODY
Model Number 46-3191
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and is in process of being evaluated.The investigation is ongoing.Once we have additional relevant information it will be submitted in a supplemental report.
 
Event or Problem Description
Complainant alleges that the device is not working properly, it is not cranking.This occurred during a patient procedure.
 
Additional Manufacturer Narrative
The device was returned for evaluation.It was confirmed that the device was not functioning as intended.The retractor was cleaned, sterilized, and lubricated after which it functioned correctly as intended.The root cause was insufficient maintenance, especially a lack of or minimal lubrication as outlined in the devices ifu.If any additional relevant information is identified, it will be submitted in a supplemental report.

Brand Name
KARLIN RETRACTOR, CRANK FRAME BODY
Common Device Name
KARLIN RETRACTOR
Manufacturer (Section D)
SYMMETRY SURGICAL INC.
3034 owen drive
antioch TN 37013
Manufacturer Contact
terry hall
3034 owen drive
antioch, TN 37013
6166987100
MDR Report Key22864595
Report Number3007208013-2025-00040
Device Sequence Number9339112
Product Code GZT
UDI-Device Identifier00887482014950
UDI-Public00887482014950
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K882071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number46-3191
Device Lot Number2235193 SO416533
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/21/2025
Supplement Report FDA Received Date09/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown